MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3560
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost was observed on the needle shaft.This icesphere 90 degree needle was selected for use in a cryoablation procedure to treat renal cell carcinoma.During the procedure, frost formed on the shaft of the needle.Warm water was poured on the area where the needle meets the skin.The procedure was continued without sequalae.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: the icesphere 1.5 90 degree needle from batch 29294464 was returned for analysis.Visual inspection of the exterior of the needle revealed no abnormalities.The needle was connected to the icefx console, and a two-minute confidence test was performed without any abnormal functionality.During the five-minute freeze cycle, the needle shaft became completely covered in frost.The needle was disassembled, and the vacuum sleeve was tested for vacuum integrity.The vacuum sleeve also became covered in frost, which indicates a defective vacuum sleeve.The vacuum sleeve was further inspected under a microscope revealing abnormalities in the metal that likely led to the vacuum integrity failing.

Brand Name
ICESPHERE 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1, yokne
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16414614
Report Number2124215-2023-08077
Device Sequence Number19665046
Product Code GEH
UDI-Device Identifier07290104830945
UDI-Public07290104830945
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model NumberFPRPR3560
Device Catalogue NumberFPRPR3560
Device Lot Number0029294464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown